MAUDE Adverse Event Report: CONCORD MANUFACTURING 2008K@HOME HEMODIALYSIS SYSTEM W/ BIBAG; HEMODIALYSIS SYSTEM FOR HOME USE

CONCORD MANUFACTURING 2008K@HOME HEMODIALYSIS SYSTEM W/ BIBAG; HEMODIALYSIS SYSTEM FOR HOME USE
Catalog Number 190904
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 07/30/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.  clinical investigation: a temporal relationship exists between hd therapy utilizing the 2008k @home hemodialysis system w/bibag, and the adverse event of death.Based on the information available, the etiology of the patient¿s expiration is unknown; therefore causality cannot be determined.However, it is known that end stage renal disease (esrd) patients receiving renal replacement therapy (rrt) have a significantly higher mortality rating, when compared to the general population.Furthermore, there is no indication and/or documentation the 2008k @home hemodialysis system w/bibag caused or contributed to the adverse event.Additionally, there is no allegation of a malfunction or of the machine failing to perform as expected in relation to this event as evidenced by the completed regional equipment specialist (res) service records.
 
Event or Problem Description
A user facility reported a patient who expired during their (b)(6) 2018 dialysis treatment while using a fresenius 2008k@home hemodialysis machine.There were no machine alarms reported.Due diligence attempts were exhausted, but no additional information was provided.
 
Additional Manufacturer Narrative
Plant investigation: no parts were returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation was performed by a fresenius regional equipment specialist (res).A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was not able to be confirmed.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Additional Manufacturer Narrative
Updated plant investigation: no parts were returned to the manufacturer for physical evaluation.An on-site evaluation was performed by a fresenius regional equipment specialist (res), who determined that the machine passed the ultrafiltration function test and all other functional checks.The res noted that the machine displayed a high flow error once for two seconds, which did not reappear.The customer reportedly would perform a repair on the flow recirculation error at a later date.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.
 
Additional Manufacturer Narrative

Brand Name
2008K@HOME HEMODIALYSIS SYSTEM W/ BIBAG
Common Device Name
HEMODIALYSIS SYSTEM FOR HOME USE
Manufacturer (Section D)
CONCORD MANUFACTURING
4040 nelson avenue
concord CA 94520
MDR Report Key7789626
Report Number2937457-2018-02371
Device Sequence Number19284776
Product Code ONW
UDI-Device Identifier00840861100965
UDI-Public00840861100965
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K124035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number190904
Was Device Available for Evaluation? No
Device Age MO
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer08/23/2018
08/23/2018
08/01/2018
Initial Report FDA Received Date08/16/2018
Supplement Report FDA Received Date08/28/2018
08/29/2018
08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;